Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had sores on vagina, treated with herpes medicine. Burning when urinate, labia are swollen and itchy.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
im 20, 140 lbs female, 5'6. when I was 13 (no bf) not sexually active I had sores on both sides of my vagina, they tested me for herpes and all my tests came back negative. they treated me with herpe medicine and symptoms went away. now im 20 and don't have sores but its starting to burn when I urinate, my labias are swollen, it itches and ive been experiencing more discharge than normal recently. there are two very small bumps and when I wipe they bleed.
Posted Wed, 29 May 2013 in Vaginal and Uterus Health
Answered by Dr. Chakravarthy Mazumdar 1 hour later

First let me assure you that this kind of symptoms are common and easily curable.

Assuming that you are not sexually active till now, your symptoms may or may not be related to the previous herpes attack.

The highest possibilities are:
1) Early stage of hair follicle inflammation with bacteria (Yeast multiplies faster when accompanied by bacterial infection and thus more discharge)
2) Bartholin cyst (enlargement of the gland within the vaginal wall)
3) Recurrence of herpes (good possibility because it starts with rash and intense pain with visible blisters which you complain)

Fissures around the vagina increase the tendency for bacterial invasion. Hair folliculitis is treated with oral antibiotic which needs a prescription from a primary care.

Hope this helps you to take next step. If you have further queries I can clarify here.

Above answer was peer-reviewed by
Follow-up: Had sores on vagina, treated with herpes medicine. Burning when urinate, labia are swollen and itchy. 10 minutes later
when I first had sores i wasn't sexually active, now I am and I dont' have sores but i have a couple bumps. I have an appointment on Monday to find out test results from a culture they took from me, its very unbearable when I go to the bathroom it feels like its burning almost to the point of tears, should I hold off or go to the er? I still have the sore from the culture test, everything else is still swollen and everything just seems to be getting worse as time goes on. the last time I had symptoms like this I also had a sore throat and I feel like I might be getting a cold now. I just don't understand how I get sick and have urinary problems almost simontaneously and all around the same time of the year. my irritations always start around spring time does that sound like herpes/cyst symptoms?
Answered by Dr. Chakravarthy Mazumdar 1 hour later

I understand the suffering while typing here.

It sounds like Herpes (virus) with secondary bacterial infection. You should take high dose of pain killers before you start bearing the pain. You can go up to Ibuprofen (Motrin) 600mg each dose after meal. You can apply Caladryl over the bumps. You can try sitz bath as well that brings in relief. These are the options before Monday.

Unbearable pain an injectable pain killers gives faster relief which you would get at the ER. The sad part is your doctor should have given an empirical antibiotic therapy to ease infection if there was a suspicion even while taking sample for culture.

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor